I went to the Dr. today due to a heavy bleeding problem and she told me one remedy would be to have a shot that puts you into menopause. Has anyone had this and what are the symptoms. Won't I be bleeding irregularly for a long time........
I saw on your other post that you are reluctant to take the pill. Really, it isn't just for birth control at all, even if that was one of the original uses. It has so many other benefits and it is almost always the first thing to try when you have excessive bleeding. After that, there are some other things to try like Provera or progesterone cream. The last resort before a hysterectomy is a drug called Lupron. It creates a menopause-like state. I am currently on it because everything else we tried - including six birth control pills a day - wouldn't stop my bleeding. I am only on it until my body is strong enough to survive surgery.
I have been through the whole thing and I have a few words of advice for you. Before you go on anything as dramatic as Lupron, make sure your docs have looked to find a cause. Lupron is only temporary and the side effects are so terrible that you can only take it for 6 months. After that, your original bleeding pattern will most likely return. And, you will have irregular bleeding for the first month or even the first three. Then, you probably won't have any bleeding at all.
The solution could be much simpler in your case, especially if a cause for the bleeding can be found. Make sure your docs check your blood counts because bleeding too heavily can cause anemia and being anemic can change the course of your treatment. Also, ask them to check your thyroid. If the pills don't help and your thyroid is fine and the ultrasound doesn't show anything to treat, they may want to check your clotting factors and see if you have some sort of bleeding problem.
Thanks for all of the advice. I am borderline anemic but my Dr. doesn't want to do anything for that yet. The Dr. is thinking that the lining to my uterus is too thick which will cause heavy bleeding. I have had this all my life since 12 yrs old and am now 35 so it is nothing new but I am tired of my period running my life. I want to get it handled and then go on. By the way what are the side effects of the drug that you said you can only be on for 6 months. I am actually hoping that I can have a Endomyometrial Ablation or Resection done. That sounds like it would help.
The only side effects I have noticed from the Lupron are extreme moodiness and nausea. Most women have hair loss, joint pain, hot flashes, insomnia, and major weight gain. Other side effects that you can't feel include bone loss and some effects on the cardiovascular system. It's because of the bone loss that you can't stay on it very long. It is used msot often to try to reduce the pain from endometriosis. It is also used in women with fibroids to shrink them before a hysterectomy. Occasionally, it is used the way I am using it for dysfunctional uterine bleeding. That is usually an extreme case like mine where they can't find a cause and can't do the hyster, yet.
Do you have any idea why you are bleeding? For some women, the endometrial ablation is really helpful. It's a good thing to try if you are done having kids and don't want o go straight for the hysterectomy. In my case, the doc suspects that I have adenomyosis and having an ablation would only make things more painful. I don't think it is very effective for fibroids, either. Often, though, the easiest treatment for all of these things is to try the pill. I know you don't want to, but it is far less invasive than anything else.
If you want some tips about how to get the most out of your food to rebound from the anemia. I have learned a ton from the anemia section of healthboards. Since you are borderline, your diet can probably help a lot. If it gets worse, iron supplements are the only thing that can help.
Thanks for the information. I did start the pill today. I am a little nervous about it because in the past I have had problems with it and it did not help make my periods lighter. I am going to a Gyn. Dr. and will find out more about what my options are. I am ready to try anything. I am done having children because my husband is infertile. Anyways being a female really sucks sometimes.
I am surprised that I am borderline anemic because I have been on the Atkins diet for 2 years and I eat a lot of foods high in protein. Oh Well.